MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number HY1W12R36
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, it was reported that the one way valve in the sucker line was leaking.There were no adverse patient effects reported.Medtronic received additional information the leak originated from the component.There was not any visible air in system/tubing.There was a minimal amount of patient blood loss as a result of this leak.No transfusion was required.
 
Additional Manufacturer Narrative
The complaint is confirmed for a leak by the picture provided by the client.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file process failure mode effects and criticality analysis (pfmeca) document indicated that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects because of this incidence.Medtronic will continue to monitor for future occurrences and trends.Correction d3 (mfr name) and d3.6 (postal code): these fields have been corrected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: complaint is unconfirmed for leaks.There was no observed damage to the device and performance testing indicated that the device functions as intended.After evaluation it was determined there was no product failure that occurred during the reported event.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Assessment against the medtronic risk management file pfmeca document indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: functional testing of the returned device was performed at 0.5 l/min.The instructions for use provides an approximation for first time use of negative and positive pressures to open the umbrella relief valves at 0.5 l/min blood flow are approximately -205 mmhg and 318 mmhg.Our results indicated the negative pressure umbrella opened at -182 mmhg and the positive pressure umbrella valve opened at 332 mmhg verifying the functionality for the valves for the returned device.The acceptable function of the umbrella valves also confirms the duck bill valve functioned as intended.There was no leaking observed.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16680427
Report Number9617601-2023-00073
Device Sequence Number17948470
Product Code DWE
UDI-Device Identifier00763000535841
UDI-Public00763000535841
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model NumberHY1W12R36
Device Catalogue NumberHY1W12R36
Device Lot Number225398679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/14/2023
05/18/2023
06/24/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/02/2023
06/12/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown